MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII OVAL RESURFACING PAT 29MM; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. GII OVAL RESURFACING PAT 29MM; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Catalog Number 71421029
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Fibrosis (3167)
Date of Event 06/20/2014
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient presented arthrofibrosis after total knee arthroplasty on his left knee.S&n devices cannot be excluded as to have caused or contributed to the reported serious injury.No specific component of the total knee system was assessed as to be the main complained device.
 
Additional Manufacturer Narrative
The associated journey ii bcs bcs oxinium femoral component, journey ii bcs articular insert and journey tibia baseplate were not made available for evaluation.Therefore a product inspection could not be performed.However, device details were provided and the review of the manufacturing records and complaint history was conducted.The review of the manufacturing records for the listed batches did not reveal any deviation from the standard manufacturing processes.The review of the complaint history for the listed parts revealed no prior complaints for the listed failure mode with the same batch number.There is no information that would suggest the implanted devices failed to meet specifications.A relationship, if any, between the devices and the reported incident or adverse event could not be corroborated.Our clinical evaluation noted that no relevant supporting clinical information has been provided to assist with a clinical investigation.Therefore, based on insufficient information, a thorough clinical assessment cannot be performed at this time and the patient impact beyond the reported arthrofibrosis cannot be determined.Without the return of the actual product involved, our investigation of this report is inconclusive.We will continue to monitor for future complaints and investigate as necessary.Should the device or additional information be received, the complaint will be reopened.Mimb review.Assess severity of complaint case to determine if additional actions or inputs are required for inclusion in the medical assessment.Determine if a medical assessment will be performed based on a review of the complaint details and further input from the medical director/designee.No clinically relevant supporting documentation was provided; therefore a thorough medical investigation could not be performed.Should clinical documentation become available in the future, the clinical/medical task may be re-evaluated.No further medical assessment is warranted at this time.A review of relevant clinical/medical information in the reported issue, inclusive of technique and patient information, to include, but not limited to: ¿patient information ¿surgical procedure/post-operative care review ¿device labeling (including technique guides, ifus, etc.) it was reported that the patient presented arthrofibrosis after total knee arthroplasty on his left knee.Arthrofibrosis is a known possible complication after surgical intervention.Although the s&n devices cannot be excluded as to have caused or contributed to the reported event.No relevant supporting clinical information has been provided to assist with a clinical investigation.Therefore, based on insufficient information, a thorough clinical assessment cannot be performed at this time and the patient impact beyond the reported arthrofibrosis cannot be determined.

Brand Name
GII OVAL RESURFACING PAT 29MM
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8468279
Report Number1020279-2019-01297
Device Sequence Number13766354
Product Code JWH
UDI-Device Identifier03596010485052
UDI-Public03596010485052
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71421029
Device Lot Number14CM17695
Initial Date Received by Manufacturer 03/11/2019
Supplement Date Received by Manufacturer07/05/2019
Initial Report FDA Received Date04/01/2019
Supplement Report FDA Received Date07/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;